Alert archive / New Mexico / Wind Advisories in 2013

Wind Advisory 7, NWS Albuquerque, NM

February 20, 2013

NWS Albuquerque, NM issued this wind advisory at Feb 20, 2013, 2:40 PM MST. It took effect at Feb 21, 2013, 6:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2013, 2:40 PM MST (21:40 UTC)
In effect from
Feb 21, 2013, 6:00 AM MST
Expired
Feb 21, 2013, 4:00 PM MST
In force
10 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

432 
WWUS75 KABQ 202140
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
240 PM MST WED FEB 20 2013

...GUSTY SOUTH TO SOUTHWEST WINDS WILL IMPACT PORTIONS OF SOUTH
CENTRAL AND SOUTHEAST NEW MEXICO THROUGH LATE THIS AFTERNOON WITH
A ROUND OF GUSTY WEST TO NORTHWEST WINDS THURSDAY...

.STRONG WINDS ALOFT ASSOCIATED WITH AN APPROACHING WINTER STORM
SYSTEM WILL IMPACT PORTIONS OF SOUTHERN NEW MEXICO THROUGH LATE
THIS AFTERNOON. GUSTY WEST TO NORTHWEST WINDS WILL REDEVELOP
THURSDAY FROM THE SANDIA/MANZANO MOUNTAINS EASTWARD ACROSS THE
EAST CENTRAL AND SOUTHEAST PLAINS AND THE SOUTH CENTRAL HIGH
TERRAIN. WINDS WILL DIMINISH ALL AREAS LATE THURSDAY AFTERNOON.

NMZ524-526-537>539-210100-
/O.NEW.KABQ.WI.Y.0007.130221T1300Z-130221T2300Z/
/O.EXT.KABQ.WI.Y.0006.000000T0000Z-130221T0100Z/
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-
240 PM MST WED FEB 20 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM MST THURSDAY. 

* LOCATION...SOUTH CENTRAL MOUNTAINS AND HIGHLANDS...DE BACA...
  EASTERN LINCOLN...AND THE CHAVES COUNTY PLAINS.

* WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50
  MPH THROUGH LATE AFTERNOON. WEST TO NORTHWEST 25 TO 35 MPH WITH
  GUSTS TO AROUND 50 MPH THURSDAY.

* TIMING...WINDS WILL CONTINUE THROUGH THIS AFTERNOON BEFORE
  DIMINISHING AROUND SUNSET. GUSTY WINDS WILL REDEVELOP THURSDAY
  MORNING AND PEAK DURING THE EARLY AFTERNOON HOURS BEFORE
  DIMINISHING DURING THE LATE AFTERNOON.

* VISIBILITY...VISIBILITIES MAY BE LOCALLY REDUCED TO 5 MILES OR 
  LESS IN BLOWING DUST. 

* LOCAL IMPACTS...IN ADDITION TO VISIBILITY RESTRICTIONS...STRONG
  CROSS WINDS WILL IMPACT TRAVEL ON AREA ROADS INCLUDING BUT NOT
  LIMITED TO HIGHWAYS 70 AND 380.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ521>523-533-535-536-210100-
/O.NEW.KABQ.WI.Y.0007.130221T1300Z-130221T2300Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
GUADALUPE COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-
240 PM MST WED FEB 20 2013

...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM MST THURSDAY. 

* LOCATION...SANDIA/MANZANO MOUNTAINS EASTWARD ACROSS THE ESTANCIA
  VALLEY...CENTRAL HIGHLANDS...AND GUADALUPE...CURRY...AND
  ROOSEVELT COUNTIES. 

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO AROUND
  50 MPH.

* TIMING...GUSTY WINDS WILL DEVELOP THURSDAY MORNING THEN PEAK
  EARLY THURSDAY AFTERNOON BEFORE DIMINISHING LATE THURSDAY
  AFTERNOON.

* VISIBILITY...VISIBILITIES MAY BE LOCALLY REDUCED TO 5 MILES OR 
  LESS IN BLOWING DUST.

* LOCAL IMPACTS...IN ADDITION TO VISIBILITY RESTRICTIONS...STRONG
  CROSS WINDS WILL IMPACT TRAVEL ON AREA ROADS INCLUDING BUT NOT
  LIMITED TO INTERSTATE 40 AND HIGHWAYS 285 AND 70.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ520-525-540-210100-
/O.EXT.KABQ.WI.Y.0006.000000T0000Z-130221T0100Z/
LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-
SOUTHWEST CHAVES COUNTY-
240 PM MST WED FEB 20 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MST THIS EVENING...

* LOCATION...LOWER RIO GRANDE VALLEY EASTWARD INTO THE UPPER
  TULAROSA VALLEY AND SOUTHWEST CHAVES COUNTY.

* WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50
  MPH.

* TIMING...WINDS WILL CONTINUE THROUGH LATE THIS AFTERNOON BEFORE
  DIMINISHING AROUND SUNSET.

* VISIBILITY...VISIBILITIES MAY BE LOCALLY REDUCED TO 5 MILES OR 
  LESS IN BLOWING DUST. 

* LOCAL IMPACTS...IN ADDITION TO VISIBILITY RESTRICTIONS... STRONG
  CROSS WINDS WILL IMPACT TRAVEL ON AREA ROADS INCLUDING BUT NOT
  LIMITED TO HIGHWAYS 60...380...54...AND 70.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
3 follow-up statements
575 
WWUS75 KABQ 210052
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
552 PM MST WED FEB 20 2013

...STRONG AND GUSTY WINDS TO RETURN TO PORTIONS OF EASTERN AND
SOUTHERN NEW MEXICO THURSDAY...

.STRONG WINDS IN THE WAKE OF AN EXITING WINTER STORM SYSTEM WILL
IMPACT PORTIONS OF SOUTHERN AND EASTERN NEW MEXICO THURSDAY. GUSTY
WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP FROM THE SANDIA
AND MANZANO MOUNTAINS EASTWARD ACROSS THE EAST CENTRAL AND
SOUTHEAST PLAINS AS WELL AS OVER THE SOUTH CENTRAL HIGH TERRAIN
LATE TONIGHT THEN PEAK EARLY THURSDAY AFTERNOON. STRONG WINDS ARE 
FORECAST TO DIMINISH LATE THURSDAY AFTERNOON.

NMZ524-526-537>539-211230-
/O.EXP.KABQ.WI.Y.0006.000000T0000Z-130221T0100Z/
/O.CON.KABQ.WI.Y.0007.130221T1300Z-130221T2300Z/
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-
552 PM MST WED FEB 20 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM MST
THURSDAY...
...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING...

* LOCATION...SOUTH CENTRAL MOUNTAINS AND HIGHLANDS...DE BACA... 
  EASTERN LINCOLN...AND THE CHAVES COUNTY PLAINS. 

* WINDS...SOUTH TO SOUTHWEST WINDS WILL DIMINISH AND BECOME
  WESTERLY THIS EVENING. WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS
  TO AROUND 50 MPH ARE EXPECTED TO DEVELOP LATE TONIGHT AND
  PERSIST THROUGH MUCH OF THE DAY THURSDAY.

* TIMING...SOUTH TO SOUTHWEST WINDS WILL DIMINISH THIS EVENING.
  GUSTY WINDS WILL REDEVELOP LATE TONIGHT AND PEAK DURING THE
  EARLY AFTERNOON HOURS THURSDAY BEFORE DIMINISHING LATE THURSDAY
  AFTERNOON. 

* VISIBILITY...VISIBILITIES MAY BE LOCALLY REDUCED TO 5 MILES OR 
  LESS IN BLOWING DUST. 

* LOCAL IMPACTS...IN ADDITION TO VISIBILITY RESTRICTIONS...
  STRONG CROSS WINDS WILL IMPACT TRAVEL ON AREA ROADS INCLUDING 
  BUT NOT LIMITED TO HIGHWAYS 70 AND 380. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ520-525-540-210200-
/O.EXP.KABQ.WI.Y.0006.000000T0000Z-130221T0100Z/
LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-
SOUTHWEST CHAVES COUNTY-
552 PM MST WED FEB 20 2013

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING...


$$

NMZ521>523-533-535-536-211230-
/O.CON.KABQ.WI.Y.0007.130221T1300Z-130221T2300Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
GUADALUPE COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-
552 PM MST WED FEB 20 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM MST
THURSDAY...

* LOCATION...SANDIA AND MANZANO MOUNTAINS EASTWARD ACROSS THE
  ESTANCIA VALLEY...CENTRAL HIGHLANDS...GUADALUPE...CURRY...AND
  ROOSEVELT COUNTIES.

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO AROUND 
  50 MPH. 

* TIMING...GUSTY WINDS WILL DEVELOP LATE TONIGHT THEN PEAK EARLY
  THURSDAY AFTERNOON BEFORE DIMINISHING LATE THURSDAY AFTERNOON.

* VISIBILITY...VISIBILITIES MAY BE LOCALLY REDUCED TO 5 MILES OR 
  LESS IN BLOWING DUST. 

* LOCAL IMPACTS...IN ADDITION TO VISIBILITY RESTRICTIONS...
  STRONG CROSS WINDS WILL IMPACT TRAVEL ON AREA ROADS INCLUDING 
  BUT NOT LIMITED TO INTERSTATE 40 AND HIGHWAYS 285 AND 70. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
467 
WWUS75 KABQ 211207
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
507 AM MST THU FEB 21 2013

...STRONG AND GUSTY WINDS WILL RETURN TO PORTIONS OF EASTERN AND
SOUTHERN NEW MEXICO TODAY...

.STRONG WINDS IN THE WAKE OF AN EXITING WINTER STORM SYSTEM WILL
IMPACT PORTIONS OF SOUTHERN AND EASTERN NEW MEXICO TODAY. GUSTY
WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP FROM THE SANDIA
AND MANZANO MOUNTAINS EASTWARD ACROSS THE EAST CENTRAL AND
SOUTHEAST PLAINS AS WELL AS OVER THE SOUTH CENTRAL HIGH TERRAIN
THIS MORNING AND PEAK EARLY THIS AFTERNOON. STRONG WINDS ARE
FORECAST TO DIMINISH LATE THIS AFTERNOON.

NMZ521>524-526-533-535>539-212300-
/O.CON.KABQ.WI.Y.0007.130221T1300Z-130221T2300Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-
CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
EASTERN LINCOLN COUNTY-
507 AM MST THU FEB 21 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

* LOCATION...SOUTH CENTRAL MOUNTAINS AND HIGHLANDS...DE BACA... 
  EASTERN LINCOLN...AND THE CHAVES COUNTY PLAINS. 

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50.

* TIMING...GUSTY WINDS WILL REDEVELOP THIS MORNING AND PEAK DURING
  THE EARLY AFTERNOON HOURS BEFORE DIMINISHING BY LATE AFTERNOON.

* VISIBILITY...VISIBILITIES MAY BE LOCALLY REDUCED TO 5 MILES OR 
  LESS IN BLOWING DUST. 

* LOCAL IMPACTS...IN ADDITION TO VISIBILITY RESTRICTIONS... 
  STRONG CROSS WINDS WILL IMPACT TRAVEL ON AREA ROADS INCLUDING 
  BUT NOT LIMITED TO HIGHWAYS 70 AND 380. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
518 
WWUS75 KABQ 212232
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
332 PM MST THU FEB 21 2013

NMZ521>524-526-533-535>539-212345-
/O.EXP.KABQ.WI.Y.0007.000000T0000Z-130221T2300Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-
CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
EASTERN LINCOLN COUNTY-
332 PM MST THU FEB 21 2013

...WIND ADVISORY WILL EXPIRE AT 4 PM MST THIS AFTERNOON...

WINDS WILL CONTINUE DIMINISHING ACROSS THE AREA THROUGH LATE THIS
AFTERNOON THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 20, 12:12 PM MST, 2 hours 28 minutes earlier.

Area forecast discussion, Feb 20, 12:12 PM MST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1212 PM MST WED FEB 20 2013

.UPDATE...
ISSUED WINTER WEATHER ADVISORIES FOR ABQ AND SAF METRO
AREAS...MORIARTY...CLINES CORNERS...NORTHEAST AREAS AND QUAY
COUNTY FOR TONIGHT...EXCEPT THROUGH THURSDAY MORNING ON THE
PLAINS. MODELS DEPICT THE DYNAMICALLY FAVORED LEFT EXIT REGION OF
A POLAR JET STREAK CROSSING THE INTERSTATE 40 CORRIDOR OF WESTERN
AND CENTRAL NM...THEN LIFTING NORTHEASTWARD ACROSS NORTHEAST NM.
BASED ON THE LATEST SATELLITE IMAGERY...THIS PROGRESSION LOOKS
LOGICAL. THE UPPER LOW WILL PASS JUST SOUTH OF THIS REGION WITH
WRAP AROUND MOISTURE AND A BACK DOOR COLD FRONT KEEPING
ACCUMULATING SNOW GOING ACROSS NE AREAS UNTIL MID DAY THURSDAY.
ALSO UPGRADED THE WEST CENTRAL HIGHLANDS TO A WINTER STORM
WARNING. GRANTS WILL BE IN A PARTICULARLY FAVORABLE LOCATION FOR
AROUND 4 INCHES OF SNOW AS THE STORM SYSTEM CROSSES...THOUGH
FURTHER DOWNSLOPE PLACES LIKE ACOMA PUEBLO MAY ONLY RECEIVE A
COUPLE INCHES.

44

&&

.PREV DISCUSSION...1105 AM MST WED FEB 20 2013...
.AVIATION...
18Z TAF CYCLE
VERY HIGH CONFIDENCE ON A WIDESPREAD SIGNIFICANT IMPACT PERIOD FOR
AVIATION ACROSS NORTHERN AND CENTRAL NM THROUGH THURSDAY. A WELL
DEFINED DEEP UPPER LOW MOVING EASTWARD ACROSS SOUTHERN NM WILL FORCE
WIDESPREAD RAIN/SNOW FOR CENTRAL AND WESTERN NM TODAY TRANSITIONING
TO ALL SNOW FROM WEST TO EAST. A FEW STORMS WILL ALSO BE THROWN INTO
THE MIX AS MODEST INSTABILITY IS PRESENT ALONG AND NORTH OF I-40.
GUSTY SSW WINDS OF 25-35 KTS WILL IMPACT THE RIO GRANDE VALLEY EAST
INTO THE CENTRAL/SE PLAINS THRU EARLY THIS EVENING...WHICH WILL THEN
SHIFT TO THE WEST AFTER SUNSET. AREAS OF BLDU ARE ALSO POSSIBLE FOR
THE AREA FROM KONM TO KSRR AND KROW TODAY. MANY AREAS OF WESTERN NM
WILL SEE PERIODS OF ALTERNATE MINIMUMS THRU THIS AFTERNOON...WHICH
WILL THEN SHIFT INTO CENTRAL AREAS AROUND KSAF AND KABQ THIS EVENING
AND OVERNIGHT. CANNOT RULE OUT SOME AIRPORT MINIMUMS AS WELL IF ANY
HEAVY PRECIP IMPACTS A SITE. GUSTY WEST WINDS WILL KICK UP AGAIN
THURSDAY ESPECIALLY FOR EASTERN NM AS THE UPPER LEVEL EXITS OUT OF
THE REGION. GUYER

.PREV DISCUSSION...338 AM MST WED FEB 20 2013...
SIGNIFICANT MOISTURE ADVECTION IN THE LOWER BOUNDARY LAYER OVER
THE PAST 12-24HRS...WITH 24HR SURFACE DEWPOINT CHANGE VALUES
AVERAGING +30 OVER THE AREA AS OF 10Z THIS MORNING. THE 00Z KABQ
SOUNDING SHOWED OUR PWAT UP TO 0.21 INCH...OR ROUGHLY 80% OF
NORMAL. SHOWERS CONTINUED OVERNIGHT...WITH DEEPER CONVECTION OVER
THE TEXAS PANHANDLE. THE NORTHERN MOUNTAINS HAVE LIKELY PICKED-UP A
FEW INCHES...WITH MUCH MORE ON THE WAY.

THE 00Z MODELS ARE IN GOOD AGREEMENT WITH THE FORECAST TRACK OF
THE APPROACHING PROGRESSIVE UPPER LOW...CURRENTLY OVER SOCAL. BOTH
THE TRACK AND TEMPERATURE PROFILE OF THIS SYSTEM WILL BE SIMILAR
TO THE UPPER LOW THAT PASSED OVER ON THE 11TH/12TH OF THIS MONTH.
AN EXTREMELY DRY ATMOSPHERE PRECEDED THAT SYSTEM WITH PWATS
AROUND 0.12 INCH. THE CURRENT SYSTEM HAS MOISTURE TO WORK WITH.
BOTH THE 00Z AND 06Z NAM SOLUTIONS SHOW PWATS RANGING FROM 0.25 TO
0.35 INCH ACROSS THE AREA...ROUGHLY NORMAL TO 125% OF NORMAL. THE
CURRENT SET OF WINTER HIGHLIGHTS LOOK ON TRACK...AND HAVE ADDED
THE RATON RIDGE/JOHNSON MESA...EAST SLOPES OF THE SANGRES AND
SANDIA/MANZANO MOUNTAINS AS AN ADVISORY. BOTH THE NAM AND GFS MOS
FOR KABQ SHOW A GOOD CHANCE FOR SNOW HERE...WITH THE 00Z NAM MOS
POP AROUND 60 PERCENT FOR TONIGHT. THE 00Z ECMWF IS RATHER BULLISH
ON SNOW AMOUNTS FOR THE ABQ METRO. THE PEAK PERIOD FOR THE ABQ
METRO IS BETWEEN 00Z-06Z THIS EVENING. THE UPPER LOW WILL MOVE
OVER QUICKLY AND IS FORECAST TO BE INTO THE TEXAS PANHANDLE EARLY
THURSDAY MORNING.

WITH THE LOW TRACKING FURTHER SOUTH...THE STRONGEST WINDS HAVE
ALSO BEEN DISPLACED FURTHER SOUTH. THE CURRENT SET OF WIND
ADVISORIES LOOK GOOD WITH NO CHANGES PLANNED.

A TRAILING SHORTWAVE TROUGH IS STILL ON TRACK TO MOVE OVER
THURSDAY NIGHT INTO FRIDAY WITH LIGHT ACCUMULATING SNOWS CONFINED
TO THE NORTHERN AND WESTERN MOUNTAINS. LOOK FOR A WARM-UP FRIDAY
INTO SATURDAY AHEAD OF A MORE POTENT SYSTEM FORECAST TO DROP SE
OUT OF THE GREAT BASIN AND AFFECT NM ON SUNDAY AND SUNDAY NIGHT.
THE ECMWF BRINGS THE LOW FURTHER SOUTH THAN THE GFS AND IS MORE
BULLISH WITH THE QPF. THE PROGRESSIVE NATURE OF THIS FEATURE WILL
LIMIT SNOWFALL AMOUNTS. ANOTHER SYSTEM WILL AFFECT THE STATE
AROUND THE MIDDLE OF NEXT WEEK AND WILL BE A QUICK-HITTER AS WELL.
BOTH OF THESE SYSTEMS HAVE THE POTENTIAL TO PRODUCE VERY WINDY
CONDITIONS ACROSS THE AREA.

11

.FIRE WEATHER...
QUITE THE SOUTHERLY MOISTURE SURGE TOOK PLACE TUESDAY
EVENING...BRINGING DEWPOINTS INTO THE 20S AND 30S MOST AREAS.
SEVERAL LOCATIONS IN CENTRAL NM INCLUDING BELEN AND
ALBUQUERQUE...DEWPOINTS WERE NEARLY 50 DEGREES F HIGHER WHEN
COMPARED TO MONDAY EVENINGS READINGS. THIS INCREASED MOISTURE WILL
KEEP CRITICAL FIRE WEATHER CONDITIONS SOUTHEAST OF THE DISTRICT
TODAY. IN ADDITION...MAIN IMPACT FROM THIS SYSTEM WILL BE IN THE
FORM OF SIGNIFICANT SNOWFALL IN THE WESTERN AND NORTHERN MOUNTAINS.
EVEN THE VALLEYS WILL GET INTO THE ACTION EITHER LATE THIS AFTERNOON
THROUGH TONIGHT. AS A RESULT OF THE STRONG WINDS AND COLD AIR
ALOFT...GOOD OR BETTER VENTILATION RATES WILL CONTINUE TODAY THROUGH
THE WEEKEND.

STRONG ZONAL FLOW CONTINUES OVER NM THURSDAY...WITH TRAILING WAVES
SLIDING THROUGH NM THURSDAY AFTERNOON AND EVENING. TRAILING WAVE
WILL BRING A REINFORCING SHOT OF COLD AIR AND SCATTERED MAINLY
HIGHER TERRAIN SNOW SHOWERS ALONG WITH STRONG WEST WINDS MOST AREAS
FOR FRIDAY.

BRIEF BREAK IN THE ACTION IS IN STORE SATURDAY AHEAD OF THE NEXT
PACIFIC TROUGH. LOCALIZED BRIEF FIRE WEATHER CONDITIONS ARE POSSIBLE
SATURDAY AFTERNOON IN THE CENTRAL HIGHLANDS IN THE CLINES
CORNERS...ENCINO AND VAUGHN AREAS AS THE STRONG WEST WINDS COMBINE
WITH DOWNSLOPING EFFECTS.

WEATHER PREDICTION MODEL GUIDANCE CONTINUES TO INDICATE THAT
CRITICAL FIRE WEATHER CONDITIONS ARE A POSSIBILITY SUNDAY...JUST
BEHIND ANOTHER VIGOROUS UPPER LEVEL TROUGH/COLD FRONT. VERY STRONG
NORTHWEST WINDS WILL COMBINE WITH STRONG DOWNSLOPING DRYING TO
POTENTIALLY CREATE CRITICAL FIRE WEATHER CONDITIONS FROM THE MIDDLE
RIO GRANDE VALLEY EASTWARD TO THE CENTRAL HIGHLANDS. ALTHOUGH
TEMPERATURES COOL SIGNIFICANTLY BEHIND THE FRONT...THE POST FRONTAL
AIRMASS IS QUITE DRY AND THEN THROW DOWNSLOPING EFFECTS INTO THE
MIX.

UPPER LEVEL RIDGE TRANSITIONS OVER THE AREA MONDAY...MODERATING
TEMPERATURES. TEMPERATURES ALOFT WARM RAPIDLY...LIMITING MIXING
HEIGHTS GREATLY...AND IN TURN...LIMITING VENT RATES TO POOR MOST
LOCATIONS. THE NEXT UPPER LEVEL PACIFIC TROUGH IS EXPECTED TO SLIDE
INTO NM SOMETIME TUESDAY.

33

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT MST TONIGHT FOR THE FOLLOWING ZONES...
NMZ520-524>526-537>540.

WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO NOON MST THURSDAY
FOR THE FOLLOWING ZONES...NMZ528>532-534.

WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 AM MST THURSDAY
FOR THE FOLLOWING ZONES...NMZ518-519-522-523.

WINTER STORM WARNING UNTIL 6 AM MST THURSDAY FOR THE FOLLOWING
ZONES...NMZ502>511.

WINTER WEATHER ADVISORY UNTIL 6 AM MST THURSDAY FOR THE FOLLOWING
ZONES...NMZ501-515-516-521-527.

WINTER STORM WARNING UNTIL NOON MST THURSDAY FOR THE FOLLOWING
ZONES...NMZ512>514.

&&

44
Hazardous weather outlook, Feb 20, 5:40 AM MST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
540 AM MST WED FEB 20 2013

NMZ501>540-211300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
540 AM MST WED FEB 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A VIGOROUS STORM SYSTEM WILL APPROACH THE AREA TODAY AND MOVE
ACROSS TONIGHT...BRINGING STRONG WINDS...ACCUMULATING SNOWS AND A
FEW THUNDERSTORMS. THE STRONGEST WINDS WILL BE ACROSS SOUTHERN
PORTIONS OF THE AREA...WHERE WIND ADVISORIES ARE CURRENTLY IN
EFFECT. WINTER STORM WARNINGS AND ADVISORIES ARE CURRENTLY IN
EFFECT FOR MUCH OF WESTERN AND CENTRAL NEW MEXICO WHERE SOME
SIGNIFICANT TOTALS ARE EXPECTED. WIND SPEEDS WILL DECREASE SOME THIS
EVENING...BUT WINDY CONDITIONS WILL REMAIN OVERNIGHT FROM THE EAST
SLOPES OF THE CENTRAL MOUNTAIN CHAIN TO THE TEXAS BORDER.
THUNDERSTORM POTENTIAL IS HIGHEST ACROSS THE EAST CENTRAL AND
NORTHEAST PLAINS LATE THIS AFTERNOON AND EARLY EVENING...BUT
THUNDER CAN NOT BE RULED OUT ACROSS MUCH OF NORTHERN AND CENTRAL
NEW MEXICO. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW WILL GRADUALLY DIMINISH MOST AREAS THURSDAY MORNING...BUT
WILL LINGER OVER THE HIGHER TERRAIN OF THE NORTHERN MOUNTAINS.

POTENTIAL FOR ACCUMULATING SNOWFALL ACROSS THE NORTHERN AND
WESTERN MOUNTAINS WILL RETURN THURSDAY NIGHT INTO FRIDAY WITH A
WEAKER UPPER LEVEL DISTURBANCE.

ANOTHER...MORE POTENT SYSTEM WILL AFFECT THE AREA SUNDAY WITH
POTENTIAL FOR STRONG WINDS AND ACCUMULATING SNOWS. THE WESTERN AND
NORTHERN MOUNTAINS WILL HAVE THE BEST SHOT AT SNOW IMPACTS SUNDAY.
A SIMILAR SYSTEM WILL MOVE OVER THE AREA AROUND THE MIDDLE OF NEXT
WEEK.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637.

11

Nearby

Wind Advisories in New Mexico, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.